On day 7 of an unfractionated heparin infusion, a client's p… | MyMerci
More questions like thisTry ›
Medication Administration

On day 7 of an unfractionated heparin infusion, a client's platelet count has fallen by 55% and the client develops a new painful swollen calf. Which action should the nurse take?

Explanation
A platelet fall greater than 50% beginning 5 to 14 days after heparin exposure together with new thrombosis creates an intermediate or high probability of heparin-induced thrombocytopenia. The nurse should stop heparin exposure, notify the provider, and anticipate use of a non-heparin anticoagulant plus probability-based immunoassay and, when indicated, functional testing. Continuing or increasing heparin can worsen thrombosis. Enoxaparin is also a heparin product and is not an appropriate substitute when HIT is suspected.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.